Florida, 2014Damaging Winds in Florida, June 10, 2014
June 10, 2014 · NWS TBW · 2 events in 2 counties and zones
A few sub-severe afternoon thunderstorms caused a few trees to be uprooted across interior sections of the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few sub-severe afternoon thunderstorms caused a few trees to be uprooted across interior sections of the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 10, 1:39 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 10, 1:39 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
239 PM EDT TUE JUN 10 2014
.SHORT TERM (TODAY THROUGH TOMORROW)...SATELITTE IMAGERY THIS
AFTERNOON SHOWS A WIDESPREAD CU FIELD OVER THE PENINSULA WITH A
NOTICEABLE PUSH FROM THE WEST COAST SEA BREEZE FROM THE NATURE
COAST THROUGH TAMPA BAY. FURTHER SOUTH...STORMS HAVE ALREADY FIRED
ALONG THE WESTERN BOUNDARY AND SHOULD CONTINUE TO BUILD NORTHWARD
AND INLAND AS THE DAY PROGRESSES.
STEPPING BACK AND LOOKING AT THE SYNOPTIC PATTERN...WE STILL HAVE A
MID/UPPER LEVEL STACKED TROUGH SHIFTING EASTWARD THROUGH THE
NORTHERN GULF. WHILE THIS FEATURE DOES NOT ADVECT SIGNIFICANT JET
DYNAMICS OVER THE REGION BY ANY MEANS...MODEL SOUNDINGS DO
CONTINUE TO TREND TOWARDS SLIGHTLY COOLER TEMPS THROUGH A LAYER
FROM AROUND 900-500MB. FOR US AT THE SURFACE...THIS CAN TRANSLATE
TO INCREASE SHOWER/STORM COVERAGE FROM THE AFTERNOON SEA BREEZES.
FOR THE FORECAST...CONTINUED TO FAVOR INLAND AREAS FOR THE BEST
CHANCE OF THUNDERSTORMS THROUGH EVENING HOURS WITH THE POTENTIAL
FOR LINGERING ACTIVITY TO SHIFT BACK WESTWARD TOWARDS THE COAST.
SIMILAR PATTERN IN PLACE FOR TOMORROW WITH THE SURFACE RIDGE AXIS
OVER THE SOUTHERN THIRD OF THE STATE. ANOTHER GOOD PUSH FROM THE
SEA BREEZE COMBINED WITH A SLIGHT SURGE OF MOISTURE FROM THE SOUTH
WILL FAVOR THUNDERSTORMS DEVELOPING NEAR THE I 75 CORRIDOR AND
SPREADING WESTWARD. LOCAL HI RES ENSEMBLE CONTINUES TO DOWN PLAY
SEVERE POTENTIAL BUT STILL CANNOT RULE OUT AN ISOLATED SEVERE
STORM DEVELOPING DURING THE LATE AFTERNOON HOURS.
.PREVIOUS MID TERM (WEDNESDAY NIGHT-THURSDAY)...MID/UPPER LEVEL
TROUGH WILL MOVE INTO THE EASTERN U.S. AND CONTINUE TO WEAKEN AND
LIFT NORTHEAST EVENTUALLY BECOMING ABSORBED INTO THE MAIN TROUGH
OVER THE NORTH CENTRAL STATES. NEAR THE SURFACE THE RIDGE AXIS
WILL REMAIN ACROSS SOUTH FLORIDA WITH SOUTH TO SOUTHWEST FLOW
ACROSS THE REGION. THERE WILL BE PLENTY OF MOISTURE WHEN COMBINED
WITH THE UPPER LEVEL ENERGY TO BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS BOTH DAY...BUT WITH THE SOUTH TO SOUTHWEST FLOW
THE TIMING OF CONVECTION WILL SHIFT TO NEAR THE COAST IN THE
MORNING THEN MOVING INLAND DURING THE AFTERNOON. DAYTIME HIGH
TEMPERATURES WILL BE NEAR NORMAL IN THE MID 80S TO AROUND 90
DEGREES AND OVERNIGHT LOWS WEDNESDAY NIGHT IN THE UPPER 60S TO MID
70S...WITH SOME COASTAL LOCATIONS REMAINING AROUND 80 DEGREES
THANKS TO THE SOUTH TO SOUTHWEST FLOW OFF THE RELATIVELY WARM
GULF.
.PREVIOUS LONG TERM (THURSDAY NIGHT-MONDAY)...
MID/UPPER LEVEL TROUGHING WILL LINGER OVER THE EASTERN U.S. INTO
SATURDAY THEN RIDGING IS EXPECTED TO BUILD BACK IN FROM THE EAST
OVER FLORIDA AND THE GULF OF MEXICO EARLY NEXT WEEK. MEANWHILE NEAR
THE SURFACE THE RIDGE AXIS WILL DRIFT NORTH INTO CENTRAL FLORIDA BY
SUNDAY WITH SOUTH TO SOUTHWEST FLOW ON FRIDAY BECOMING RATHER LIGHT
AND VARIABLE OVER THE WEEKEND AND INTO EARLY NEXT WEEK. ENOUGH
MOISTURE WILL REMAIN ACROSS THE REGION FOR SCATTERED CONVECTION EACH
DAY. THE TIMING OF THE STORMS WILL CONTINUE TO BE NEAR THE COAST
FRIDAY MORNING THEN SHIFTING INLAND IN THE AFTERNOON. OVER THE
WEEKEND THE TIMING WILL RETURN TO A MORE TYPICAL AFTERNOON AND
EVENING ACROSS THE REGION AS THE RIDGE AXIS SETS UP OVER THE AREA.
TEMPERATURES WILL REMAIN NEAR NORMAL WITH OVERNIGHT LOWS IN THE
UPPER 60S TO MID 70S AND DAYTIME HIGHS IN THE MID 80S TO THE LOWER
90S.
&&
.AVIATION...STORMS ARE FIRING ALONG THE SEA BREEZE AS THE
BOUNDARY GRADUALLY SHIFTS WESTWARD. WILL MAINTAIN VCTS AT ALL TAF
SITES THROUGH THE AFTERNOON AND TEMPO STORMS AS NECESSARY. AFTER
SUNSET...LINGERING ACTIVITY WILL HAVE THE POTENTIAL TO SHIFT BACK
TOWARDS THE COAST AND GRADUALLY DIMINISH IN COVERAGE. VFR
CONDITIONS WILL PERSIST OVER NIGHT. AFTER SUNRISE...SOUTH TO
SOUTHWEST WINDS WILL INCREASE ALONG THE SEA BREEZE AND SET THE
STAGE FOR A SIMILAR PATTERN AGAIN TOMORROW.
&&
.MARINE...THE HIGH PRESSURE RIDGE EXTENDS ACROSS SOUTHERN FLORIDA
PRODUCING LIGHT SOUTH TO SOUTHWEST WINDS LESS THAN 10 KNOTS AND
SEAS LESS THAN 2 FEET ACROSS THE COASTAL REGION. ONCE AGAIN THE
WINDS ALONG THE COASTLINE WILL SHIFT TO AN ONSHORE FLOW AS THE SEA
BREEZE SETS UP DURING THE AFTERNOON HOURS. WINDS AND SEAS WILL
REMAIN LIGHT UNTIL WEDNESDAY WHEN THE WINDS PICK UP TO THE 10 TO
15 KNOT RANGE AS THE GRADIENT TIGHTENS BETWEEN THE HIGH PRESSURE
RIDGE AND AN APPROACHING FRONTAL BOUNDARY...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW HEADLINE CRITERIA.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS IN TERMS OF RH OR WIND
BUT THUNDERSTORM POTENTIAL CONTINUES. EXPECT A SIMILAR PATTERN
TOMORROW WITH STORMS ALONG THE SEA BREEZE SPREADING WESTWARD
THROUGH THE AFTERNOON. GENERAL FLOW FROM THE SOUTH TO SOUTHWEST
WILL BECOME MORE WESTERLY DURING THE MID AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 88 74 86 / 40 50 20 40
FMY 74 90 73 87 / 30 40 20 50
GIF 73 90 72 88 / 30 60 20 50
SRQ 74 88 75 85 / 40 40 20 40
BKV 70 88 70 88 / 30 50 20 50
SPG 77 87 76 86 / 40 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...20/BARRON
MARINE...74/WYNN
PREVIOUS MID TERM/LONG TERM...69/CLOSE
DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Jun 10, 4:20 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT TUE JUN 10 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-111000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
520 AM EDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG SEA BREEZE AND OUTFLOW BOUNDARIES...WITH THE HIGHEST CHANCES
AWAY FROM THE COAST GENERALLY EAST OF INTERSTATE 75. A FEW OF THE
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT DEADLY
LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
FOR WEDNESDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS
ARE EXPECTED. THE STORMS WILL DEVELOP OVER THE COASTAL WATERS AND
NEAR THE COAST LATE EACH NIGHT INTO THE MORNING HOURS EACH DAY
THEN SPREAD INLAND DURING THE AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BECOME STRONG AND PRODUCE HAIL...STRONG GUSTY
WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT DEADLY LIGHTNING
STRIKES.
OVER THE WEEKEND AND INTO EARLY NEXT WEEK A MORE TYPICAL
SUMMERTIME PATTERN WILL RETURN WITH SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRC
In the hours before
Special weather statement, Jun 10, 1:40 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
240 PM EDT TUE JUN 10 2014
FLZ242-101930-
INLAND CITRUS-
240 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CITRUS COUNTY...
AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR INVERNESS...MOVING NORTH AT 5 MPH...THAT
WILL AFFECT INVERNESS...INVERNESS AIRPORT...STOKES FERRY AND RIVER
LAKES MANOR...THROUGH 330 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2903 8242 2901 8237 2897 8230 2895 8231
2895 8230 2890 8228 2888 8225 2877 8229
2879 8249 2904 8249
TIME...MOT...LOC 1839Z 187DEG 3KT 2887 8238Thunderstorm Wind, Citrus
- When
- June 10, 1:45 PM EST
- Where
- Citrus County, 0.6 mi E of Hernando
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.910, -82.370
A large tree fell on a mobile home. Time of the incident was estimated by radar.
Thunderstorm Wind, Polk
- When
- June 10, 4:50 PM EST
- Where
- Polk County, 1.6 mi WSW of Auburndale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 28.070, -81.814
A large oak tree with a shallow root system was uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515245, 515246.